MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381157
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7209534, expiration date: 2022-07-31, manufacture date: 2017-09-05.Medical device lot #: 4325589, expiration date: 2019-12-31, manufacture date: 2015-01-05.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd angiocath¿ iv catheter had sticky foreign matter.There was no report of exposure, serious injury or medical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Investigation summary: as per request, returned samples from each of the reported lot numbers were examined and samples from both lot numbers exhibited clear droplets on the surface of the catheter.A small amount of this material was removed from a sample from each of the reported lot numbers and prepared for ftir spectral analysis.The spectral analysis shows that the clear droplets of material from each of the lot numbers is most likely silicone.Bd was able to confirm the customer¿s indicated failure mode.Based on dhr review for material 381157, all samples taken for visual characteristics properly met the acceptance criteria.However, the engineering team evaluated the samples and associated the reported incident to our dipping process for catheter.Material observed as foreign material is in reality silicon which is used to lubricate the catheter.Process fmea (b)(4) and process eura (b)(4) were reviewed and there are proper controls in place to detect product malfunctions.Based on investigation results to date, root cause was associated to our current process to apply silicon to the catheter (dipping process) capa 450094 has been initiated to mitigate the reported failure mode.

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7801971
Report Number9610847-2018-00266
Device Sequence Number1143616
Product Code FOZ
UDI-Device Identifier30382903811572
UDI-Public30382903811572
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381157
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;